I’ve been on 10 mg of Lexapro for 12 days now. I’m supposed to see my doctor in another ~2 weeks. I’m feeling better than I was before I started back on Lexapro (I was on it years ago), but I’m still not feeling great. Still pretty darn depressed and generally anxious a lot of the time. I’m grateful for the improvements in my mental health I have made, but this is incredibly disheartening. I haven’t felt normal for months. I’ve struggled with depression and anxiety for years but for the past 4 or 5 months it’s been wretched. I feel like a shell of the person I once was. I feel like there’s no way out. I initially wanted to stay on a lower dose of Lexapro but now I am thinking an increase is what I need. Does that sound correct? Is increasing to 15 mg something I should talk to my doctor about? I just need some hope. I’m a senior college student and I’m heading back to school tomorrow, away from home, starting classes again in a few days for my last semester of college and I’m really worried the stressors of being at school are going to make me worse again. Please help.
Should I increase my Lexapro dose?
Question posted by nxc1024 on 19 Jan 2019
Last updated on 19 January 2019 by WildcatVet
Hello! Antidepressants need time to become fully effective... what is called a "fair trial":
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness"
It may very well be that the standard recommended dose of 10mg will be all you need, but that's a decision you and your doctor should make together. Things may look very different in another two weeks. Try to be patient and look for the positive changes each day.
Best regards and I think you'll be feeling better very soon. Wild Cat
Sorry that you are experiencing a rebound in your symptoms.
I know you are eager to feel better, but despite the fact that you were on Lexapro years ago, you still need to allow the 10 mg dose sufficient time to work. I think it would be best to at least wait until you see your Doctor. Often times, the maximum dose or even near maximum does is not always the best dose dose. I found this out the hard way where I felt a bit too lethargic, a bit too drugged at 40 mg of Viibryd. My new doctor described it as feeling too "flat". Not exactly a medical term but a good descriptor imho. But by all means if you are still feeling the way you are when you see your Doctor in 2 weeks, bring up the possibility of upping your dose to 15 or changing to a different medication.
Take care for now and all the best.
First of all, do not self medicate, this is rule n°1, specially not over the weekend, if it goes sour, you have no Dr. to contact.
I was on lex as you call it for a year, 20 mgs. daily it did help a lot but in my case the side effects outweighed the benefits, so I gradually came off it.
I suggest you wait until you can get the advise of your Dr.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.